Alert archive / Texas / Red Flag Warnings in 2008
Red Flag Warning 10, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 1, 2008, 4:56 AM CST for 15 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Mar 1, 2008, 10:53 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 4:56 AM CST (10:56 UTC)
- In effect from
- Mar 1, 2008, 10:53 AM CST
- Expired
- Mar 1, 2008, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 80 km from the middle of the area, began a volume at 11:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KAMA 011056 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 456 AM CST SAT MAR 1 2008 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A DEEPENING SURFACE LOW PRESSURE IN EASTERN COLORADO WILL BRING STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 35 MPH BY THIS AFTERNOON. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL USHER MUCH DRIER AND WARMER AIR INTO THE TEXAS AND OKLAHOMA PANHANDLES. MAXIMUM TEMPERATURES ARE FORECAST TO CLIMB INTO THE MID AND UPPER 70S ON SATURDAY...WHILE AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 15 TO 25 PERCENT THIS AFTERNOON. OKZ003-TXZ003>005-008>010-013>015-018>020-011200- /O.CAN.KAMA.FW.A.0007.080301T1800Z-080302T0000Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY-COLLINGSWORTH- 456 AM CST SAT MAR 1 2008 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELED THE FIRE WEATHER WATCH. ALTHOUGH UNSEASONABLY WARM TEMPERATURES COMBINED WITH GUSTY SOUTHWEST WINDS AND DRY GRASSES CAN SET THE STAGE FOR FOR CRITICAL FIRE WEATHER CONDITIONS...RELATIVE HUMIDITIES WILL REMAIN ABOVE THE RED FLAG CRITERIA OF 15 PERCENT. THUS THE FIRE WEATHER WATCH IS CANCELED. HOWEVER ELEVATED FIRE CONDITIONS ARE POSSIBLE ACROSS THE AREA GIVEN THE DRY CONDITIONS COMBINED WITH STRONG WINDS. $$ OKZ001-002-TXZ001-002-006-007-011-012-016-017-012200- /O.UPG.KAMA.FW.A.0007.080301T1800Z-080302T0000Z/ /O.NEW.KAMA.FW.W.0010.080301T1800Z-080302T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- 456 AM CST SAT MAR 1 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CST THIS EVENING FOR THE WESTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH...AND AT LEAST A HIGH FIRE DANGER ARE FORECAST TO OCCUR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ CLK
2 follow-up statements
000 WWUS84 KAMA 011653 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1053 AM CST SAT MAR 1 2008 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A DEEPENING SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO WILL BRING STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH BY THIS AFTERNOON. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL USHER MUCH DRIER AND WARMER AIR INTO THE TEXAS AND OKLAHOMA PANHANDLES. MAXIMUM TEMPERATURES ARE FORECAST TO CLIMB INTO THE MID AND UPPER 70S TODAY...WHILE AFTERNOON RELATIVE HUMIDITIES ARE EXPECTED TO FALL TO 10 TO 25 PERCENT THIS AFTERNOON. OKZ003-TXZ003>005-008>010-013-012200- /O.EXA.KAMA.FW.W.0010.080301T1800Z-080302T0100Z/ BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS-HEMPHILL- CARSON- 1053 AM CST SAT MAR 1 2008 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR THE EASTERN OKLAHOMA PANHANDLE...AS WELL AS NORTHEAST AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE...WHICH IS IN EFFECT UNTIL 7 PM CST THIS EVENING. MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH...AND AT LEAST A HIGH FIRE DANGER ARE FORECAST TO OCCUR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ OKZ001-002-TXZ001-002-006-007-011-012-016-017-012200- /O.CON.KAMA.FW.W.0010.080301T1800Z-080302T0100Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-POTTER- DEAF SMITH-RANDALL- 1053 AM CST SAT MAR 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE WESTERN SECTIONS OF THE PANHANDLES. MINIMUM AFTERNOON RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH...AND AT LEAST A HIGH FIRE DANGER ARE FORECAST TO OCCUR THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JRC
000 WWUS84 KAMA 012145 RFWAMA RED FLAG WARNING NATIONAL WEATHER SERVICE AMARILLO TX 345 PM CST SAT MAR 1 2008 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES... .A DEEPENING SURFACE TROUGH OF LOW PRESSURE IN EASTERN COLORADO AND EASTERN NEW MEXICO WILL SUPPORT STRONG SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH THROUGH THE EARLY EVENING. THESE DOWNSLOPING SOUTHWESTERLY WINDS WILL CONTINUE TO USHER MUCH DRIER AND WARMER AIR INTO THE TEXAS AND OKLAHOMA PANHANDLES. TEMPERATURES IN THE MID AND UPPER 70S TODAY HAVE CAUSED RELATIVE HUMIDITIES TO FALL INTO THE 10 TO 25 PERCENT RANGE. OKZ001>003-TXZ001>013-016-017-020100- /O.CON.KAMA.FW.W.0010.000000T0000Z-080302T0100Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- DEAF SMITH-RANDALL- 345 PM CST SAT MAR 1 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR THE OKLAHOMA PANHANDLE...AS WELL AS FOR NORTHERN...WESTERN...AND CENTRAL SECTIONS OF THE TEXAS PANHANDLE. MINIMUM RELATIVE HUMIDITIES AT OR BELOW 15 PERCENT WITH SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH...AND AT LEAST A HIGH FIRE DANGER RATING ARE FORECAST TO CONTINUE INTO THE EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. $$ JRC
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 1, 4:30 AM CST, 26 minutes earlier.
Area forecast discussion, Mar 1, 4:30 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
430 AM CST SAT MAR 1 2008
.DISCUSSION...
MAIN FOCUS THIS MORNING IS ON RED FLAG CONDITIONS TODAY AND THEN ON
PRECIP CHANCES SUN AND AGAIN WED NIGHT THROUGH THU. CURRENT WATER
VAPOR IMAGERY AND RUC UPPER AIR ANALYSIS SHOWS BROAD MID/UPPER RIDGE
OVER THE SOUTHWEST WITH A DIGGING TROUGH OFF THE PACIFIC NORTHWEST.
AS THIS RIDGE MOVES TO THE EAST...SURFACE LEE TROUGH WILL STRENGTHEN
OVER THE WESTERN HIGH PLAINS. WAA DURING THE DAY TODAY WILL CAUSE
TEMPS TO CLIMB WELL INTO THE 70S. MODEL FORECAST SOUNDINGS INDICATES
A DEEP MIXED BOUNDARY LAYER TODAY WHICH WILL TAP INTO THE DRIER AIR
ALOFT. IN ADDITION...SOUTHERLY WINDS WILL INCREASE THROUGH THE DAY
AS THE TROUGH FURTHER DEEPENS. GIVEN THESE PARAMETERS...PRETTY
CONFIDENT THAT RED FLAG WARNING CRITERIA WILL BE MET ACROSS THE
WESTERN COLUMN OF TEXAS AND OKLAHOMA COUNTIES TODAY.
MODELS ARE IN PRETTY DECENT AGREEMENT WITH THE UPPER TROUGH PUSHING
INTO THE NORTHERN ROCKIES SUN. A COLD FRONT IS ALSO ON TRACK TO PUSH
THROUGH THE PANHANDLES SUN. HAVE KEPT CHANCE POPS ACROSS THE FAR
NORTHWESTERN PORTION OF THE CWA INITIALLY BUT PRECIP WILL SPREAD
ACROSS THE REST OF THE PANHANDLES THROUGH THE DAY AS THE FRONT
CONTINUES ON ITS EASTWARD PROGRESSION AND LLVL MOISTURE INCREASES.
SYNOPTIC SCALE LIFT INCREASES DURING THE DAY AND WITH SHORT TERM MODEL
GUIDANCE INDICATING INCREASING INSTABILITY AND STEEP LAPSE RATES
MAINLY ACROSS THE SOUTHWESTERN 2/3 OF THE TEXAS PANHANDLE...
MAINTAINED TSTMS IN THE AFTERNOON. STRONG CAA BEHIND THE FRONT WILL
CAUSE TEMPS TO TANK SUN NIGHT. SOUNDINGS AND PARTIAL THICKNESS
VALUES SUGGEST THE RAIN TO MIX WITH THEN EVENTUALLY CHANGE OVER TO
SNOW. NOT EXPECTING MUCH IN THE WAY OF ACCUMULATIONS...WITH JUST
UNDER AN INCH ACROSS THE NORTHWEST PORTION OF THE PANHANDLES TO
NONE ACROSS THE SOUTHEAST TEXAS PANHANDLE.
UPPER TROUGH EXITS THE AREA MON WITH DRY NORTHWEST FLOW ALOFT.
ANOTHER REINFORCING SHOT OF COOLER AIR IS EXPECTED ON WEDNESDAY AFTER
A BRIEF WARM UP TUE...AS ANOTHER UPPER LEVEL TROUGH DIVES SOUTH
INTO THE ROCKIES AND DRAGS A SURFACE COLD FRONT THROUGH THE AREA.
THERE ARE SOME DIFFERENCES IN SOLUTIONS OF THE GFS AND ECMWF WITH THE
TRACK OF THIS SYSTEM ALTHOUGH BOTH MODELS SHOW PRECIP CHANCES
INCREASE MORE WED NIGHT AND THU. THUS REMOVED INHERITED SLIGHT CHANCE
POPS AREA WIDE WED MORNING AND JUST CONFINED THEM TO THE NORTHWEST
CORNER OF THE PANHANDLES. PRECIP WILL SPREAD ACROSS THE AREA THROUGH
THE DAY WED AS THE UPPER TROUGH CONTINUES TO MOVE TO THE EAST. PRECIP
TYPE WILL START OUT AS RAIN BUT AS TEMPS DROP WED EVENING...ANY RAIN
WILL MIX WITH AND CHANGE OVER TO SNOW...AGAIN ESPECIALLY ACROSS THE
NORTHWEST. TEMPS WILL WARM UP ABOVE FREEZING THU WHICH WOULD SUGGEST
PRECIP WILL ONCE AGAIN BE ALL RAIN.
FOR THE END OF THE WEEK...THE UPPER TROUGH WILL HEAD OFF TO
THE EAST WITH THE FLOW ALOFT TRANSITIONING TO THE NORTHWEST.
THIS WILL RESULT IN SURFACE LEE TROUGH TO REDEVELOP FRI AND SAT.
STRONG WAA DURING THE DAY ALLOWS 850 HPA TEMPS TO CLIMB FROM AROUND 7
DEG C FRI TO AROUND 12 DEG C SAT...SO EXPECT TEMPS TO REBOUND BACK TO
THE 50S AND 60S THEN.
CLK
&&
.FIRE WEATHER...
WENT AHEAD AND ISSUED A RED FLAG WARNING FOR THE WESTERN TWO COLUMNS
OF COUNTIES IN THE TEXAS AND OKLAHOMA PANHANDLES FROM 18Z SAT TO 01Z
SUN. DEEPENING SURFACE LEE TROUGH WILL CAUSE SOUTHERLY WINDS TO PICK
UP TODAY. IN ADDITION...DEEP BOUNDARY LAYER MIXING WILL TAP INTO THE
DRIER AIR ALOFT. RELATIVE HUMIDITIES WILL FALL TO 15 PERCENT AND
BELOW ACROSS THE WARNED AREA HOWEVER BETTER MOISTURE RETURN WILL
EXIST FURTHER EAST. SINCE RELATIVE HUMIDITIES WILL BE ABOVE THE
CRITERIA LEVEL OF 15 PERCENT...HELD OF ON ISSUING THE WARNING THERE.
HOWEVER NEXT SHIFT WILL HAVE TO MONITOR THIS AREA IN CASE THE RED
FLAG WARNING NEEDS TO BE EXTENDED FURTHER EAST.
CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 76 48 58 25 44 / 0 0 40 40 10
BEAVER OK 76 43 50 28 46 / 0 0 50 40 5
BOISE CITY OK 79 42 43 22 47 / 0 0 40 30 5
BORGER TX 76 48 56 30 49 / 0 0 50 40 5
BOYS RANCH TX 78 47 55 25 47 / 0 0 40 40 5
CANYON TX 75 48 57 24 44 / 0 0 40 40 10
CLARENDON TX 76 51 63 31 48 / 0 0 40 40 10
DALHART TX 77 40 51 24 47 / 0 0 40 40 5
GUYMON OK 79 46 49 28 49 / 0 0 50 30 5
HEREFORD TX 75 47 58 25 46 / 0 0 30 40 10
LIPSCOMB TX 76 48 57 30 49 / 0 0 60 40 5
PAMPA TX 77 50 59 31 49 / 0 0 50 40 5
SHAMROCK TX 76 52 63 32 48 / 0 0 50 40 10
WELLINGTON TX 76 52 64 33 50 / 0 0 50 50 10
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HARTLEY...
MOORE...OLDHAM...POTTER...RANDALL...SHERMAN.
OK...RED FLAG WARNING FROM NOON TODAY TO 7 PM CST THIS EVENING FOR
THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&
08/05Hazardous weather outlook, Feb 29, 7:49 PM CST, 9 hours 7 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 749 PM CST FRI FEB 29 2008 OKZ001>003-TXZ001>020-011200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 749 PM CST FRI FEB 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... UNSEASONABLY WARM TEMPERATURES COMBINED WITH RELATIVE HUMIDITIES OF 15 TO 20 PERCENT AND SOUTHWEST WINDS OF 20 TO 30 MPH WILL RESULT IN CRITICAL FIRE DANGER ACROSS THE TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY. WINDS GUSTING TO AROUND 45 MPH AT TIMES WILL ENHANCE THE FIRE DANGER. THEREFORE...A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF THE TEXAS AND OKLAHOMA PANHANDLES. IN ADDITION...THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY AFTERNOON SOUTH OF A LINE EXTENDING ROUGHLY FROM ADRIAN...TO DUMAS...TO BEAVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. JOHNSON
Nearby
Red Flag Warnings in Texas, 2008Red Flag Warnings in Oklahoma, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.